Side effects of GERD medication?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

tiredofcoughing
New Member


Date Joined Jun 2006
Total Posts : 8
   Posted 6/10/2006 1:29 PM (GMT -6)   
Does anybody know of the side effects related to GERD ,edocatopm? I have been barfing every single day in a big way but am worried that the medicaton might  cause weight gain. Does it? Thanks
 
Janet

hearty
Regular Member


Date Joined May 2005
Total Posts : 303
   Posted 6/13/2006 6:26 PM (GMT -6)   
Never heard of weight gain....considering how we have to watch what and how much we eat...I can't imagine anyone with gerd gaining!!

tiredofcoughing
New Member


Date Joined Jun 2006
Total Posts : 8
   Posted 6/13/2006 6:36 PM (GMT -6)   
That's a relief

Janet

skooby
Regular Member


Date Joined Nov 2005
Total Posts : 208
   Posted 6/14/2006 5:39 PM (GMT 0)   

Hi Tiredofcouphing

GERD meds affect everyone differently. If you research past archives on this site of people on them some have complained of weight gain so who knows and like I said everyones body reacts differently. I noticed since I have been on them I have not gained weight but am having a hard time trying to loose. I don't have alot to loose just maybe 8lbs (going to Hawaii in August). I run 2.5 miles a day and that is not helping me to loose. Oh well.....

Marsha

 


tiredofcoughing
New Member


Date Joined Jun 2006
Total Posts : 8
   Posted 6/14/2006 1:35 PM (GMT -6)   
Enjoy Hawaii, Marsha. If only I had just 8 pounds to lose.

Janet

Joan M
Veteran Member


Date Joined Jan 2006
Total Posts : 2052
   Posted 6/17/2006 2:57 PM (GMT -6)   
I am a GERD person and have not been able to lose and/or maintain weight loss. I hope that through my cyber pals on diettalk and my pals here and in REAL LIFE to be able to finally get rid of the excess weight. I have limited my caffeine intake to 2 cups a day. I no longer eat at night. So I am trying... eyes eyes eyes

Lat
Regular Member


Date Joined Feb 2006
Total Posts : 28
   Posted 6/18/2006 11:13 AM (GMT -6)   

Hi Joan,

I have Gerd and have been trying to lose weight but it seems I only gain or stay the same.  I was on Nexium before and now I'm on Aciphex.  Since taking the aciphex I am very bloated. Some days I'm okay but others believe it or not I am very hungry.  What medicine do you take?  I don't drink caffiene at all, and I dont eat after 8 pm. 

Laurie


Joan M
Veteran Member


Date Joined Jan 2006
Total Posts : 2052
   Posted 6/18/2006 1:51 PM (GMT -6)   
eyes  Hi Laurie...
Am taking omeprazole. Took nexium too but switching did not have a bad effect of me...that is I did not get worse. Am technically obese but not morbidly obese. Body Mass Index is lower than 35 but not at 30 yet. It is quite a struggle. Don't miss my caffeine. A good friend bought me gourmet decaf. Must have 2 cups of the real thing a day to keep awake. Last night I ate a half a sandwich around 8 but usually stop at 6 ish and go to bed at 10:30 or 11.
 
eyes   eyes eyes

Post Edited (Joan Mack) : 6/18/2006 1:57:43 PM (GMT-6)


Rachel18
New Member


Date Joined Jun 2006
Total Posts : 5
   Posted 6/22/2006 4:45 PM (GMT -6)   
I've actually lost wait since I started taking proton pump inhibitors.  I eat loads, but no longer have that acid feeling that I used to think was constant hunger even when I was full.  I haven't taken the one you are on though.  As far as I know there is no evidence to suggest acid relievers can promote weight gain. 
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, May 22, 2018 9:33 AM (GMT -6)
There are a total of 2,964,939 posts in 325,195 threads.
View Active Threads


Who's Online
This forum has 162916 registered members. Please welcome our newest member, ChronicPatient.
411 Guest(s), 12 Registered Member(s) are currently online.  Details
Kent M., tickbite666, NiceGuyEddie, Girlie, mpost, Joe183288, AnxietyKelller, Powerfullife, RobLee, OriolCarol, cppoly, ldog